Alert archive / Nevada / Freeze Warnings in 2011
Freeze Warning 4, NWS Elko, NV
NWS Elko, NV issued this freeze warning at Oct 25, 2011, 1:40 PM PDT for Elko County, Nevada. It took effect at Oct 26, 2011, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2011, 1:40 PM PDT (20:40 UTC)
- In effect from
- Oct 26, 2011, 1:00 AM PDT
- Expired
- Oct 26, 2011, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS75 KLKN 252040 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 140 PM PDT TUE OCT 25 2011 NVZ033-261600- /O.UPG.KLKN.FZ.A.0002.111026T0800Z-111026T1600Z/ /O.NEW.KLKN.FZ.W.0004.111026T0800Z-111026T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 140 PM PDT TUE OCT 25 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: OVERNIGHT TEMPERATURES WILL FALL INTO THE UPPER 20S TO NEAR 30. * TIMING: COLDEST TEMPERATURES EXPECTED BETWEEN 6 AND 9 AM WEDNESDAY. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING. THESE COLD TEMPERATURES WILL DESTROY TENDER PLANTS AND VEGETATION. RESIDENTS ARE URGED TO COVER THEIR SENSITIVE PLANTS FROM THE DANGEROUSLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
175 WWUS75 KLKN 260926 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 226 AM PDT WED OCT 26 2011 NVZ033-261600- /O.CON.KLKN.FZ.W.0004.000000T0000Z-111026T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 226 AM PDT WED OCT 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURES: OVERNIGHT TEMPERATURES WILL FALL INTO THE UPPER 20S TO NEAR 30. * TIMING: COLDEST TEMPERATURES EXPECTED BETWEEN 6 AND 9 AM THIS MORNING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING. THESE COLD TEMPERATURES WILL DESTROY TENDER PLANTS AND VEGETATION. RESIDENTS ARE URGED TO COVER THEIR SENSITIVE PLANTS FROM THE DANGEROUSLY COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
917 WWUS75 KLKN 261556 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 856 AM PDT WED OCT 26 2011 NVZ033-261700- /O.EXP.KLKN.FZ.W.0004.000000T0000Z-111026T1600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 856 AM PDT WED OCT 26 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING AT LOCATIONS WHICH DROPPED TO BELOW FREEZING. THIS IS THE LAST FREEZE WARNING WHICH WILL BE ISSUED FOR EASTERN ELKO COUNTY THIS WINTER SEASON. FROM NOW ON...TEMPERATURES CAN BE EXPECTED TO DROP TO BELOW FREEZING EVERY DAY. $$ BB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Oct 25, 2:48 AM PDT, 10 hours 52 minutes earlier.
Area forecast discussion, Oct 25, 2:48 AM PDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 248 AM PDT TUE OCT 25 2011 .SYNOPSIS...A TROUGH DROPPING INTO THE GREAT BASIN WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF CENTRAL NEVADA THIS AFTERNOON. THE SYSTEM EXITS INTO UTAH TONIGHT LEAVING MUCH COLDER AIR IN ITS WAKE. COLDEST TIME FRAME WILL BE WEDNESDAY THROUGH THURSDAY MORNING. TEMPERATURES WARM BACK TO NORMAL LEVELS THURSDAY...AND CONTINUE TO WARM INTO THE LOW TO MID 60S FRIDAY ON THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. POSITIVELY TILTED TROUGH AXIS SLIDING DOWN THROUGH THE PAC NW THIS MORNING WILL BRING A COLDER AIR MASS INTO THE GREAT BASIN TODAY. INSTABILITY SETS UP ACROSS CENTRAL NEVADA THIS AFTERNOON...WITH THE MOST UNSTABLE CONDITIONS ACROSS WHITE PINE COUNTY WHERE SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WILL LINGER INTO THE EARLY EVENING HOURS. WILL ALSO HAVE A DECENT NORTH-NORTHWESTERLY SURFACE GRADIENT OVER THE CWA TODAY. EXPECT NORTHERLY WINDS IN THE 10 TO 15 MPH RANGE OVER MOST OF THE CWA. GUSTS ARE NOT EXPECTED TO GET TOO CRAZY HOWEVER...AS H7 WIND SPEEDS WILL ONLY BE AROUND 10 MPH...WITH H5 WINDS AROUND 30 MPH. SKIES SCATTER OUT FROM NW TO SE TONIGHT WITH LOW TEMPERATURES DROPPING INTO THE TEENS TO 20S MOST AREAS BY WEDNESDAY MORNING. COOL NORTHWEST FLOW ALOFT CONTINUES WEDNESDAY NIGHT...SETTING THE STAGE FOR THE COLDEST LOW TEMPERATURES OF THE MONTH. EXPECT SOME SCATTERED HIGH CLOUDS WEDNESDAY NIGHT...HOWEVER NOT ENOUGH TO KEEP THE TEMPERATURES UP. HAVE CONTINUED THE FREEZE WATCH FOR EXTREME EASTERN ELKO COUNTY. WARMING TREND BEGINS ON THURSDAY WITH CONTINUED DRY CONDITIONS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MODELS ARE IN RELATIVELY GOOD AGREEMENT ONLY THROUGH FRIDAY NIGHT AND WEAK HIGH PRESSURE WILL BRING A CRISP CLEAR NIGHT THURSDAY NIGHT ACROSS MOST OF THE GREAT BASIN FOLLOWED BY A MILD DAY FRIDAY IN THE 60S. PROBLEM IS...THERE IS A QUASI-ZONAL PATTERN SETTING UP THAT WILL ALLOW NUMEROUS SHALLOW SHORTWAVE RIDGES AND TROUGHS TO PEPPER NORTHERN NEVADA OVER THE WEEKEND AND EARLY NEXT WEEK. THE MODELS ARE ALL OUT OF SYNC WITH THE TIMING OF THE SHORTWAVES THAT MAY BRING SOME BRIEF PERIODS OF PRECIPITATION TO THE GREAT BASIN IN A FAST FLOW ALOFT. && .AVIATION...IN THE WAKE OF A COLD FRONT...ANOTHER WEAK LOW PRESSURE SYSTEM WILL DROP THROUGH THE GREAT BASIN TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF INTERSTATE 80 AND PERHAPS AFFECT KELY...EVEN INTO THE EVENING HOURS. CONDITIONS WILL PRIMARILY BE VFR...WITH LOCAL MVFR CONDITIONS POSSIBLE IN HEAVIER SHOWERS. && .LKN WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR EXTREME EASTERN ELKO COUNTY. && 96/92/92
Hazardous weather outlook, Oct 25, 4:08 AM PDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 408 AM PDT TUE OCT 25 2011 NVZ033-260000- EXTREME EASTERN ELKO COUNTY- 408 AM PDT TUE OCT 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. COLD AIR WILL SPREAD INTO THE REGION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR LINGERS WEDNESDAY MORNING...WITH LOW TEMPERATURES FALLING INTO THE 20S ACROSS MUCH OF EXTREME EASTERN ELKO COUNTY WEDNESDAY MORNING. THE FREEZE WATCH REMAINS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-030>032-034>037-260000- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 408 AM PDT TUE OCT 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A TROUGH WILL DROP INTO NORTHERN AND CENTRAL NEVADA TODAY. COULD SEE SOME ISOLATED THUNDERSTORM ACTIVITY ACROSS CENTRAL NEVADA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL DROP BELOW FREEZING WEDNESDAY MORNING...WITH HIGHS WEDNESDAY AFTERNOON REMAINING BELOW NORMAL. A WARMING TREND SETS UP THURSDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.